MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. SYNTEL SILICONE EMBOLECTOMY CATHETER - SPRING TIP

LEMAITRE VASCULAR, INC. SYNTEL SILICONE EMBOLECTOMY CATHETER - SPRING TIP
Model Number A4F05
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was received for evaluation.During evaluation, signs of use of the device were observed including blood on the device.The balloon of the catheter was observed to be ruptured.The exact cause of the balloon rupture could not be determined.The ifu provides the following warning regarding the possibility of balloon rupture when using this product: complications associated with the use of embolectomy catheters include, but are not limited to: systemic infection, local hematomas, intimal disruptions, arterial dissection, perforation and rupture, hemorrhage, arterial thrombosis, distal emboli of blood clots or arteriosclerotic plaque, air embolus, aneurysms, arterial spasms, arteriovenous fistula formations, and balloon rupture or tip separation with fragmentation and distal embolization.Balloon degradation and rupture may result from exposure to adverse environmental conditions, excessive handling, or deposits within the vessel.The lot history record for the device was reviewed, no issues were found during manufacturing or packaging that would cause or contribute to the reported event.Additionally, we have not received any reports of similar issues occurring for this lot.
 
Event or Problem Description
It was initially reported that the product was removed from the package and during the pre-use check the catheter could not be used due to leakage from the balloon.However, inspection of the device performed on 19dec2022 determined that the returned product had been used and found the balloon to be ruptured.Due to the device inspection, this event was reassessed to be a reportable event.

Brand Name
SYNTEL SILICONE EMBOLECTOMY CATHETER - SPRING TIP
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer Contact
jeffrey oddy
63 second ave
burlington, MA 01803
7814251682
MDR Report Key16196288
Report Number1220948-2023-00004
Device Sequence Number4337976
Product Code DXE
UDI-Device Identifier00840663109661
UDI-Public(01)00840663109661
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K901627
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2025
Device Model NumberA4F05
Device Catalogue NumberA4F05
Device Lot NumberSSE1045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2022
Initial Report FDA Received Date01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown